MAUDE Adverse Event Report: ARTHREX, INC. CALCFX PERCPLT,STD ANTERI PROCESS L; BONE FIXATION PLATE

ARTHREX, INC. CALCFX PERCPLT,STD ANTERI PROCESS L; BONE FIXATION PLATE
Model Number CALCFX PERCPLT,STD ANTERI PROCESS L
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 06/11/2025, a sales representative reported via email that an ar-8954ml-s calcaneal fracture percutaneous plate (from loaner order: (b)(4), set rar-8950s-02, serial number: (b)(6) was selected for use.However, the surgeon was unable to engage any locking screws with the plate.The issue could not be resolved despite multiple attempts, and the plate was deemed unusable.The case was completed by opening another ar-8954ml-s calcaneal fracture percutaneous plate from another set, and it functioned without issue.This was discovered during a procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested on 06/24/2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A review of the device history record could not be conducted because the lot number was not provided.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use include the following: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed." ifu also contains the following precautions: "do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip.Failure to keep endoscope as straight as possible when inserting device can result in difficult passage.¿ the instructions for use also states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope, duodenoscope, or colonoscope.¿ failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.Prior to distribution, all instinct plus endoscopic clipping device are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
Additional information was received on 07/02/2025: this was discovered during a calcaneus fracture procedure on (b)(6) 2025.The same screws that failed to lock into the original ar-8954ml-s calcaneal fracture percutaneous plate (from loaner order (b)(4), set rar-8950s-02, serial number (b)(6) were used with the replacement ar-8954ml-s plate without issues.The procedure was delayed minimally due to swapping out plates, and no extra anesthesia was administered to the patient.No adverse effects on the patient were reported.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is confirmed by the attached picture, which shows the damages on the threads.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and excessive force being used during insertion of the screw.

Brand Name
CALCFX PERCPLT,STD ANTERI PROCESS L
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22441673
Report Number1220246-2025-02784
Device Sequence Number7488386
Product Code HRS
UDI-Device Identifier00888867055308
UDI-Public(01)00888867055308(11)231204(10)105642348
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K052614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCALCFX PERCPLT,STD ANTERI PROCESS L
Device Catalogue NumberAR-8954ML-S
Device Lot Number105642348
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/02/2025
09/26/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/24/2025
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown